Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 40, NWS Miami, FL

December 12, 2017

NWS Miami, FL issued this small craft advisory at Dec 12, 2017, 2:51 AM EST. It took effect at Dec 12, 2017, 3:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2017, 2:51 AM EST (07:51 UTC)
In effect from
Dec 12, 2017, 3:00 PM EST
Expired
Dec 13, 2017, 7:00 AM EST
In force
16 hr
Issued by
NWS Miami, FL

The text

As transmitted.

345 
WHUS72 KMFL 120751
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
251 AM EST Tue Dec 12 2017

GMZ676-121600-
/O.NEW.KMFL.SC.Y.0040.171212T2000Z-171213T0900Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
251 AM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM EST WEDNESDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 3 PM this afternoon to 4 AM EST
Wednesday.

* Winds and Seas...Northwest around winds 20 kt with gusts up to 
  25 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ650-670-121600-
/O.NEW.KMFL.SC.Y.0040.171213T0000Z-171213T0900Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
251 AM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EST WEDNESDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 7 PM this evening to 4 AM EST
Wednesday.

* Winds and Seas...West northwest winds 15 to 25 kt with 
  infrequent gusts up to 30 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
1 follow-up statement
208 
WHUS72 KMFL 122043
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
343 PM EST Tue Dec 12 2017

AMZ651-671-131200-
/O.EXB.KMFL.SC.Y.0040.171213T0000Z-171213T1200Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
343 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 7 PM this evening to 7 AM EST
Wednesday.

* Winds and Seas...West winds 15 to 20 kt becoming northwest
  around 20 kt late. Gusts up to 25 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ656-657-130900-
/O.EXA.KMFL.SC.Y.0040.000000T0000Z-171213T0900Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
343 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect until 4 AM EST Wednesday.

* Winds and Seas...West winds 15 to 20 kt becoming northwest
  around 20 kt late. Gusts up to 25 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ650-670-131200-
/O.EXT.KMFL.SC.Y.0040.171213T0000Z-171213T1200Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
343 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST WEDNESDAY...

* Winds and Seas...North northwest winds around 20 knots. Seas 3 
  to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ676-130900-
/O.CON.KMFL.SC.Y.0040.000000T0000Z-171213T0900Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
343 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* Winds and Seas...North northwest winds around 20 knots. Seas 4 
  to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 1:37 AM EST, 1 hour 14 minutes earlier.

Area forecast discussion, Dec 12, 1:37 AM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Miami FL
137 AM EST Tue Dec 12 2017

.AVIATION...
VFR under high pressure. Light and variable wind tonight will
give way to a westerly wind tomorrow between 10 and 15 kts, then
light and variable again tomorrow night.

&&

.PREV DISCUSSION... /issued 732 PM EST Mon Dec 11 2017/

UPDATE...As with last night, clear skies and light winds have
allowed temperatures to drop quickly across South Florida with
sunset. Another chilly night is on tap with temperatures
comparable to last night. No changes to the ongoing forecast.

PREV DISCUSSION... /issued 332 PM EST Mon Dec 11 2017/

DISCUSSION...

THIS AFTERNOON AND TONIGHT: Another clear and cool day across South
Florida, with temperatures running a few degrees warmer than Sunday.
Temperatures are currently maxing out in the mid-upper 60s, and
will fall quickly after sunset under clear skies and light winds.
Overnight lows will be a few degrees warmer in the interior in the
upper 30s and low 40s, with the Gulf coast and east coast similar
to last night in the mid-upper 40s, along with a few low 50s along
the immediate coast east of 95.

TUESDAY THROUGH THURSDAY: Shortwave driving the current system
moving through the upper midwest will swing south and east into
Tuesday. The associated surface low will follow the main upper level
low into New England and the Canadian Maritimes while dragging a
frontal boundary through the southeast and Florida.

With PWATs currently near record lows across the region and little
moisture recovery expected over the next 24 hours, expected little
more than a modest increase in cloud cover and breezy west-northwest
winds during the day on Tuesday. The front will reinforce the cool
and dry airmass in place across the Florida peninsula. While high
temperatures on Tuesday will be in the low to mid 70s, expect a dip
where temperatures struggle to get out of the 60s on Wednesday.
Temperatures return back into the low 70s on Thursday. Overnight
lows will likely be coldest behind the front Wednesday night, but
generally remaining in the low-mid 40s across the interior, upper
40s for the Gulf coast and interior east coast metro, and low 50s
for the immediate coastal areas of the east coast metro.

FRIDAY INTO NEXT WEEKEND: The large and relatively strong upper
level trough will continue to dominate the eastern half of the US as
we head into next weekend. The parade of stronger shortwaves moving
through the trough will also continue, with the next one of note
moving through the southeast late this week into the weekend. Timing
and strength differences remain between the GFS and ECMWF, but both
show another front moving through the state Friday or Saturday.
Models also differ as to if this will be a clean frontal passage or
if the boundary lingers through the weekend. Regardless, this will
likely be the next appreciable chance of rainfall across South
Florida.

MARINE...A dry frontal passage will bring a surge of west to
northwest winds on Tuesday, with speeds picking up to 15 to 20 knots
by late in the afternoon. Speeds may be a steady 20kts at times,
especially overnight Tuesday into Wednesday morning and an Advisory
may be needed during this time. High pressure quickly rebuilds
across the state on Wednesday with north-northwest winds diminishing
to 10kts or less on Thursday. Winds may pick up again into the
weekend with another frontal boundary. No significant rain chances
are expected through most of the upcoming week.

FIRE WEATHER...RH values will bottom out around 30% for most of
the region this afternoon, with no issues expected with overnight
recovery. Breezy west-northwest flow on Tuesday will bring an
improvement in dispersions, which will be very good to excellent
during the afternoon. RH values will generally be above critical
levels, though the east coast may drop to 35-40%. Light winds on
Wednesday will lead to poor dispersions again, with a reinforcing
dry airmass allowing RH values to drop back into the mid 30s. ERC
values may approach critical values through the period.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  72  50  69  48 /   0   0   0   0
Fort Lauderdale  74  52  69  51 /   0   0   0   0
Miami            74  55  69  51 /   0   0   0   0
Naples           73  55  66  49 /  10  10   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

AVIATION...13
Hazardous weather outlook, Dec 12, 12:57 AM EST, 1 hour 54 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1257 AM EST Tue Dec 12 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
121800-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1257 AM EST Tue Dec 12 2017

...Patchy Frost Possible in the Western Lake Region...
...Temperatures Below 45 Across Most of South Florida Tonight...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Temperatures: Northwest interior are expected to drop into the upper
30s to low 40s with the Gulf coast and remainder of the interior
into the mid 40s. The east coast metro will see temperatures ranging
from the mid 40s to around 50. Some frost may develop tonight over
portions of inland Southwest Florida.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Overnight temperatures will warm slightly for the remainder of the
week, though overnight lows will remain in the 40s across the
interior and Lake Okeechobee region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.